Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Great Falls, MT

June 24, 20128 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jun 24, 2012, 8:35 PM MDT for 8 counties in Montana. It took effect at Jun 25, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 8:35 PM MDT (02:35 UTC)
In effect from
Jun 25, 2012, 12:00 PM MDT
Expired
Jun 25, 2012, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Broadwater County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Meagher County, MT

The radar

The Great Falls radar (KTFX), 90 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 2.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS85 KTFX 250235
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
835 PM MDT SUN JUN 24 2012

MTZ118-251200-
/O.NEW.KTFX.FW.W.0008.120625T1800Z-120626T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-120625T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
835 PM MDT SUN JUN 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
118...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 9 PM MDT MONDAY. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  THROUGH MONDAY EVENING WITH RAPID FIRE GROWTH IN AREAS WHERE
  FUELS ARE DRY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS
  ACROSS HIGHER ELEVATIONS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
4 follow-up statements
827 
WWUS85 KTFX 250554
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1154 PM MDT SUN JUN 24 2012

MTZ118-251800-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-120625T0600Z/
/O.CON.KTFX.FW.W.0008.120625T1800Z-120626T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1154 PM MDT SUN JUN 24 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 118... ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT
TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
118...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  THROUGH MONDAY EVENING WITH RAPID FIRE GROWTH IN AREAS WHERE
  FUELS ARE DRY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS
  ACROSS HIGHER ELEVATIONS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
606 
WWUS85 KTFX 251846
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1246 PM MDT MON JUN 25 2012

MTZ118-260300-
/O.CON.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1246 PM MDT MON JUN 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
118...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE
  FUELS ARE DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS
827 
WWUS85 KTFX 252042
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT MON JUN 25 2012

MTZ117-260300-
/O.NEW.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/
/O.EXA.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
242 PM MDT MON JUN 25 2012

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
117...FOR MEAGHER COUNTY ONLY. 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 117 FOR MEAGHER COUNTY ONLY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO
BEEN ISSUED FROM 10 AM TO 9 PM MDT TUESDAY FOR FRONTAL
PASSAGE...GUSTY WINDS AND LOW HUMIDITIES.

TODAY

* AFFECTED AREA...FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE 
  FUELS ARE DRY. 

TUESDAY

* AFFECTED AREA...FIRE WEATHER ZONE 117...MEAGHER COUNTY ONLY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 2 PM AND 6 PM
  EXPECT A WIND SHIFT TO WEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE 
  FUELS ARE DRY. 

&&

$$

MTZ118-260300-
/O.NEW.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/
/O.CON.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
242 PM MDT MON JUN 25 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
118...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR
FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 118...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

TODAY

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE 
  FUELS ARE DRY. 

TUESDAY

* AFFECTED AREA...FIRE WEATHER ZONE 118.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS 10 TO 15 PERCENT.

* FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 1 PM AND 
  5 PM EXPECT A WIND SHIFT TO WEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE 
  FUELS ARE DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

HTTP://WEATHER.GOV/GREATFALLS
091 
WWUS85 KTFX 260323
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
923 PM MDT MON JUN 25 2012

MTZ117-118-261530-
/O.EXP.KTFX.FW.W.0008.000000T0000Z-120626T0300Z/
/O.CON.KTFX.FW.W.0009.120626T1600Z-120627T0300Z/
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
923 PM MDT MON JUN 25 2012

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 117 AND 118...

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
TUESDAY FOR FRONTAL PASSAGE...GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 118 AND FIRE WEATHER ZONE
117...MEAGHER COUNTY ONLY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY.

TUESDAY

* AFFECTED AREA...FIRE WEATHER ZONE 118 AND FIRE WEATHER ZONE
  117...MEAGHER COUNTY ONLY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* FRONTAL PASSAGE...TUESDAY AFTERNOON BETWEEN 1 PM AND 5 PM.
  EXPECT A WIND SHIFT TO THE WEST.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH THIS EVENING...WITH RAPID FIRE GROWTH IN AREAS WHERE 
  FUELS ARE DRY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GREATFALLS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jun 24, 7:30 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 24, 7:30 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MDT SUN JUN 24 2012

.UPDATE...

HAVE ISSUED A RED FLAG WARNING FOR FIRE ZONE 118 ON MONDAY
AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED WITH FORECASTED WARM TEMPERATURES...STRONG WINDS AND LOW
RELATIVE HUMIDITIES. MLV

&&

.AVIATION...
UPDATED 2350Z.
SOUTHWEST FLOW ALOFT CONTINUES OVER THE AREA. THE AIRMASS REMAINS
VERY DRY IN THE LOWER LEVELS. ISOLATED THUNDERSTORMS REMAIN A
POSSIBILITY ALONG THE ROCKY MOUNTAIN FRONT AND ACROSS THE HI-LINE
THIS EVENING. GUSTY SURFACE WINDS WILL DECREASE AFTER 03Z. VFR
CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF
THUNDERSTORMS.

&&

.FIRE WEATHER...
RED FLAG WARNING FOR FIRE ZONES 110 AND 111 REMAINS IN EFFECT
THROUGH 9 PM MDT. SOME STRONGER WINDS AND LOW HUMIDITY VALUES HAVE
ALSO MOVED INTO THE SOUTHERN PORTION OF ZONE 118 AND HAVE ISSUED A
RED FLAG WARNING UNTIL MIDNIGHT MDT. ANOTHER WARNING HAS BEEN
ISSUED FOR MONDAY AFTERNOON AND EVENING FOR ZONES 110...111 AND
118 FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES. MPJ/MLV

&&

.PREV DISCUSSION...
/ISSUED 550 PM MDT SUN JUN 24 2012/

TONIGHT THROUGH TUESDAY...SAME OLD PATTERN CONTINUES FOR THE
FORECAST AREA THROUGH THE SHORT TERM. A DEEP UPPER LOW IS OVER THE
PACIFIC NORTHWEST COAST WHILE A RIDGE REMAINS ENTRENCHED ALONG THE
MONTANA-DAKOTAS BORDER. MODELS HAVE DONE A PRETTY TERRIBLE JOB
HANDLING THE LOW CLOUDS IN NORTH CENTRAL MONTANA BUT SATELLITE
IMAGERY CONTINUES TO SHOW THE CLOUD COVER ERODING FROM THE SOUTH.
VERY UNSURE ABOUT THE CHANCE OF PRECIPITATION ACROSS NORTH CENTRAL
MONTANA TONIGHT. THE GFS HAS A LARGE BULLSEYE OF QPF IN THIS
REGION FOR THIS EVENING BUT THE OTHER MODELS REMAIN DRY...EXCEPT
THEY ARE SHOWING QUITE A BIT OF INSTABILITY. HAVE GONE WITH A
MENTION OF ISOLATED POPS OVERNIGHT BUT EXPECT THAT IF ANYTHING
GETS GOING OVER THE WESTERN MOUNTAINS THIS AFTERNOON...THOSE
STORMS COULD MOVE OUT OVER THE PLAINS AND CONTINUE WITH ELEVATED
CONVECTION THROUGH MUCH OF THE NIGHT. PATTERN CONTINUES TO LOOK
UNSETTLED WITH PERIODS OF SHOWERS AND THUNDERSTORMS EXPECTED MONDAY
AFTERNOON AND EVENING. BEST LOCATION FOR POSSIBLE SEVERE STORMS
WILL BE OVER EASTERN MONTANA MONDAY EVENING AND SOME OF THESE
COULD EXTEND INTO MY NORTHEAST ZONES. HAVE LEFT MENTION OF SEVERE
OUT OF THE FORECAST FOR NOW BUT WOULD NOT BE SURPRISED TO SEE
MODELS AND/OR SPC INCREASE THE LIKELIHOOD BY TOMORROW MORNING.
CORE OF THE UPPER LOW FINALLY SWINGS ACROSS THE NORTHERN ROCKIES
AND INTO CANADA ON TUESDAY. WIDESPREAD RAIN IS EXPECTED OVER THE
GLACIER PARK REGION AND HPC HAS PUT NORTHWEST MONTANA INTO THE
EXCESSIVE RAINFALL OUTLOOK. MPJ

TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL
MOVE ACROSS THE NORTHERN ROCKIES INTO ALBERTA TUESDAY NIGHT. THE
AIRMASS WILL BE UNSETTLED AND THUNDERSTORMS COULD CONTINUE INTO THE
LATE EVENING. BRISK WINDS ASSOCIATED WITH THE SURFACE LOW IN CANADA
WILL BRING COOLER AIR INTO REGION THROUGH WEDNESDAY. HIGH PRESSURE
ALOFT WILL BE IN PLACE THURSDAY AND THE AIRMASS WILL BE DRY AND
STABLE. A SHORTWAVE WILL CROSS THE ROCKIES THURSDAY NIGHT BUT WITH
THE DRY AIRMASS THE CHANCE OF PRECIPITATION WILL REMAIN LOW. HIGH
PRESSURE WILL REBUILD FRIDAY BUT ANOTHER SHORTWAVE WILL MOVE
MOISTURE INTO THE RIDGE ON SATURDAY. THIS WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS INTO THE AREA SATURDAY AND SUNDAY. ZELZER.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  59  89  59  79 /  10  10  20  20
CTB  56  76  55  67 /  20  10  30  60
HLN  58  93  58  80 /  10  10  20  20
BZN  53  93  54  82 /   0  10  10  10
WEY  47  84  49  69 /   0  10  10  10
DLN  53  89  53  74 /   0  10  10  10
HVR  61  90  61  85 /  20  10  20  30
LWT  59  91  59  84 /  10  10  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT BROADWATER...
CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...GALLATIN...
JEFFERSON...MEAGHER.

RED FLAG WARNING FROM NOON TO 9 PM MDT MONDAY BEAVERHEAD...
BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...
GALLATIN...JEFFERSON...MADISON...MEAGHER.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD...
MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 24, 4:34 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 PM MDT SUN JUN 24 2012

MTZ008-014-015-052-053-055-252245-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
434 PM MDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS IS IN
EFFECT UNTIL MIDNIGHT. VERY WARM AND DRY CONDITIONS WILL BRING
INCREASED FIRE DANGER OVER SOUTHWEST MONTANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM AND DRY CONDITIONS WILL CONTINUE TO BRING INCREASED FIRE
DANGER OVER SOUTHWEST MONTANA MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009>013-044>051-054-252245-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
MEAGHER-
434 PM MDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

VERY WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY
WITH HIGH TEMPERATURES REACHING THE UPPER 80S TO MID 90S OVER THE
VALLEYS AND PLAINS. LOW HUMIDITIES WILL ALSO BRING AN INCREASE IN FIRE
DANGER CONDITIONS BUT NO FIRE WEATHER HEADLINES ARE EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY
WITH HIGH TEMPERATURES REACHING THE UPPER 80S TO MID 90S OVER THE
VALLEYS AND PLAINS. LOW HUMIDITIES WILL ALSO BRING AN INCREASE IN FIRE
DANGER CONDITIONS BUT NO FIRE WEATHER HEADLINES ARE EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 24, 4:46 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 PM MDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             8 ENE CHOTEAU           47.87N 112.02W
06/23/2012  M1.25 INCH       TETON              MT   TRAINED SPOTTER

            HAIL UP TO THE THE SIZE OF HALF DOLLARS COVERNING THE
            GROUND.

0753 PM     HAIL             CHOTEAU                 47.81N 112.18W
06/23/2012  E1.00 INCH       TETON              MT   TRAINED SPOTTER

0801 PM     HAIL             1 NW CHOTEAU            47.82N 112.19W
06/23/2012  E1.00 INCH       TETON              MT   TRAINED SPOTTER

            HAIL COVERED GROUND... TREE FOLIAGE DAMAGED. GROUND FOG
            AS STORM CLEARED.

0803 PM     HAIL             1 N CHOTEAU             47.82N 112.18W
06/23/2012  E1.00 INCH       TETON              MT   TRAINED SPOTTER

0811 PM     HEAVY RAIN       1 NE CHOTEAU            47.82N 112.17W
06/23/2012  M2.20 INCH       TETON              MT   TRAINED SPOTTER

            2.2 RAIN IN 30 MINUTES WITH HAIL COVERING GROUND.

0817 PM     HAIL             8 ENE CHOTEAU           47.87N 112.02W
06/23/2012  M1.75 INCH       TETON              MT   TRAINED SPOTTER

            HAIL MOSTLY .25 TO .375 BUT A FEW STONES MEASURED TO
            GOLF BALL.

0846 PM     HAIL             4 NW BRADY              48.08N 111.90W
06/23/2012  E1.00 INCH       PONDERA            MT   PUBLIC

0930 PM     HEAVY RAIN       SHELBY                  48.51N 111.86W
06/23/2012  M0.90 INCH       TOOLE              MT   BROADCAST MEDIA

            1 HOUR RAIN TOTAL ENDING AT 930 PM. RADIO STATION KSEN
            REPORTED A TREE BRANCH TOOK OUT A POWER TRANSFORMER
            WHICH RESULTED IN A LOSS OF POWER AT THE RADIO STATION.

1000 PM     TSTM WND GST     6 NNE GALATA            48.55N 111.29W
06/23/2012  M63 MPH          TOOLE              MT   MESONET

            63 MPH WIND GUST MEASURED AT NORTH GALATA.

1027 PM     HAIL             13 SSE LOTHAIR          48.31N 111.09W
06/23/2012  E1.00 INCH       LIBERTY            MT   TRAINED SPOTTER

            TIBER DAM

1027 PM     NON-TSTM WND DMG 13 SSE LOTHAIR          48.31N 111.09W
06/23/2012                   LIBERTY            MT   TRAINED SPOTTER

            TIBER DAM

&&

EMANUEL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:20 PM MDTSpecial Weather StatementTFXHill40 min
Jun 24, 11:52 PM MDTSevere Thunderstorm WarningTFXHill38 min
Jun 25, 12:23 AM MDTSevere Thunderstorm WarningTFXHill37 min
Jun 25, 12:58 AM MDTSevere Thunderstorm WarningTFXBlaine, Hill30 min
Jun 25, 2:42 PM MDTRed Flag WarningTFXBroadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 2 more33 hr
Jun 25, 2:45 PM MDTHigh Wind WatchTFX21 hr
Jun 25, 4:19 PM MDTSevere Thunderstorm WarningTFXFergus26 min
Jun 25, 4:44 PM MDTSevere Thunderstorm WarningTFXFergus46 min
Jun 25, 5:33 PM MDTSpecial Weather StatementTFXPondera42 min
Jun 25, 5:38 PM MDTSevere Thunderstorm WarningTFXGlacier, Pondera, Teton52 min

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.